New Results on Extension of Linear Operators and Markov Moment Problem



Markov Moment Problem, Mazur-Orlicz theorem, Characterizing The Existence Of A Solution, Markov Operator


One recalls earlier applications of extension of linear operators with two constraints to the abstract Markov moment problem and Mazur-Orlicz theorem. Next we generalize one of our previous results on the characterization for the existence of a linear extension preserving the sandwich condition  on the positive cone of the domain (where are given linear operators). Precisely, a similar characterization is obtained, when the sandwich condition on the extension   is   on , where  are sublinear operators, and    is an arbitrary convex cone (that might be the entire domain space). In the end, solutions of moment and Mazur-Orlicz problems are discussed, pointing out evaluation of their norms. All these solutions are obtained from the theorems previously stated or proved in this work. Some of the solutions are Markov operators.


Download data is not yet available.

Author Biography

Octav Olteanu, Politehnica University of Bucharest

Department of Mathematics-Informatics, 


Akhiezer, N.I., The Classical Moment Problem and Some Related Questions in Analysis, Oliver and Boyd, Edinburgh-London, 1965.>oliver-and-boyd

Ambrozie, C., Olteanu, O., A sandwich theorem, the moment problem, finite-simplicial sets and some inequalities, Rev. Roumaine Math. Pures Appl., 49, 3(2004), 189-210.

Berg C. and Beygmohammadi, M., On fixed point in the metric space of normalized Hausdorff moment sequences, Rend. Circ. Mat. Palermo, serie II, Suppl. 82 (2010), 251-257.>journal

Cassier, G., Problèmes des moments sur un compact de R^n et décomposition des polynȏmes à plusieurs variables, Journal of Functional Analysis, 58 (1984), 254-266.

Fuglede, B., The multidimensional moment problem, Expo. Math. I (1983), 47-65.

Gal, S.G and Niculescu, C.P., A note on the Choquet type operators. Submitted.

Kleiber, C. and Stoyanov, J., Multivariate distributions and the moment problem, Journal of Multivariate Analysis, 113 (2013), 7-18.

Krein, M.G .and Nudelman, A.A., Markov Moment Problem and Extremal Problems, American Mathematical Society, Providence, RI, 1977.

Lemnete-Ninulescu, L., Using the solution of an abstract moment problem to solve some classical complex moment problems. Romanian Journal of Pure and Applied Mathematics, 51 (2006), 703-711.

Lin, G.D., Stoyanov, J., Moment Determinacy of Powers and Products of Nonnegative Random Variables, Theor.Probab.(2015)28:1337-1353.

Marshall, M., Polynomials non-negative on a strip, Proceedings of the American Mathematical Society, 138 (2010), 1559 - 1567.>proc

Mihăilă, J.M., Olteanu, O., Udrişte, C., Markov-type and operator-valued moment problems, with some applications, Rev. Roum Math Pures Appl., 52, 4 (2007), 405-428.

Mihăilă, J.M., Olteanu, O., Udrişte, C., Markov - type moment problems for arbitrary compact and some noncompact Borel subsets of R^n, Rev. Roum Math Pures Appl. 52, 5-6 (2007), 655-664.

Niculescu, C.P. and Olteanu, O.., A note on the isotonic vector-valued convex functions. Submitted.

Niculescu, C.P. and Persson, L.-E., Convex Functions and Their Applications. A Contemporary Approach, 2nd Ed., CMS Books in Mathematics Vol. 23, Springer-Verlag, New York, 2018.>book

Olteanu, O., Convexité et prolongement d’opérateurs linéaires, C. R. Acad. Sci. Paris, 286, Série A, (1978), 511-514. .

Olteanu, O., Théorèmes de prolongement d’opérateurs linéaires. Rev. Roum Math. Pures Appl., 28, 10 (1983), 953-983.

Olteanu, O., Application de théorèmes de prolongement d’opérateurs linéaires au problème des moments et à une généralisation d’un théorème de Mazur-Orlicz, C. R. Acad. Sci Paris 313, Série I, (1991), 739-742.

Olteanu, O., New results on Markov moment problem. International Journal of Analysis, Vol. 2013, Article ID 901318, pp. 1-17.

Olteanu, O., Moment problems on bounded and unbounded domains, International Journal of Analysis, Vol. 2013, Article ID 524264, pp. 1-7.

Olteanu, O., Approximation and Markov moment problem on concrete spaces, Rendiconti del Circolo Matematico di Palermo, 63 (2014), 161-172.>journal

Olteanu, O., Markov moment problems and related approximation, Mathematical Reports, 17(67), (1) (2015), 107-117. .

Olteanu, O., Applications of Hahn-Banach principle to the moment problem, Poincare Journal of Analysis & Applications, 1, (2015), 1-28.

Olteanu, O., Mazur-Orlicz theorem in concrete spaces and inverse problems related to the moment problem. U.P.B. Sci. Bull. Series A, 79, 3 (2017), 151-162.

Olteanu, O., Markov moment problems in concrete spaces, Poincare Journal of Analysis & Applications, Vol. 2017 (1), 35 – 42.

Olteanu, O., Mihăilă, J.M., Polynomial approximation on unbounded subsets and some applications, Asian Journal of Science and Technology, 9, 10 (2018), 8875-8890. .

Olteanu, O., Mihăilă, J.M., Extension and decomposition of linear operators dominated by continuous increasing sublinear operators, U.P.B. Sci. Bull. Series A, 80, 3 (2018), 133-144.

Olteanu, O., Extension of linear operators and polynomial approximation, with applications to Markov moment problem and Mazur-Orlicz theorem, MathLAB Journal, 2, 1 (2019), 91-109.>index.php>mathlab

Putinar, M., Positive polynomials on compact semi-algebraic sets, Indiana University Mathematical Journal, 42, (3) (1993), 969-984

Schmüdgen, K., The Moment Problem, Graduate Texts in Mathematics, Springer, 2017.

J Stoyanov and C. Vignat, Non-conventional limits of random sequences related to partitions of integers, arXiv: 1901 .04029v 1 [math.PR] 13 Jan 2019. Proceedings of the American Mathematical Society, (in print).>proc

Vasilescu, F.-H., Spectral measures and moment problems. Spectral Theory and Its Applications, Theta 2003, pp. 173-215.>articles>SMMP.pdf

Vasilescu, F.-H., Moment problems in hereditary function spaces, Concr. Oper. 6 (2019), 64- 75.




How to Cite

Octav Olteanu. (2020). New Results on Extension of Linear Operators and Markov Moment Problem. MathLAB Journal, 5, 143-154. Retrieved from



Research Articles